×

zbMATH — the first resource for mathematics

Gorenstein algebras and the Cayley-Bacharach theorem. (English) Zbl 0575.14040
It is known, if not well-known, that the classical Cayley-Bacharach theorem for complete intersections in \({\mathbb{P}}^ 2\) is valid for 0- dimensional arithmetically Gorenstein subschemes of \({\mathbb{P}}^ n\). It is shown, more generally, that the result can be extended to 0-dimensional arithmetically Cohen-Macaulay subschemes of \({\mathbb{P}}^ n\) whose minimal Cohen-Macauley type is compatible with their Hilbert functions. The Gorenstein version of the Cayley-Bacharach theorem is deduced from a technical result which relates the Hilbert functions of linked subschemes. The note ends by showing that the 0-dimensional, arithmetically Gorenstein, reduced subschemes of \({\mathbb{P}}^ n\) are characterized by the validity of the Cayley-Bacharach theorem and the symmetry of the Hilbert function.
Reviewer: D.Kirby

MSC:
14M05 Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal)
13H10 Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.)
PDF BibTeX Cite
Full Text: DOI
References:
[1] Yôichi Aoyama and Shirô Gotô, On the type of graded Cohen-Macaulay rings, J. Math. Kyoto Univ. 15 (1975), 19 – 23.
[2] E. Davis and P. Maroscia, Complete intersections in \( {{\mathbf{P}}^2}\), Proc. Conf. on Complete Intersections (Acireale, June 1983), Lecture Notes in Math., (in press). · Zbl 0556.14025
[3] W. Gröbner, Über Irreduzibel Ideale in Kommutativen Ringen, Math. Ann. 110 (1934), 197-222. · JFM 60.0095.02
[4] Jürgen Herzog and Ernst Kunz , Der kanonische Modul eines Cohen-Macaulay-Rings, Lecture Notes in Mathematics, Vol. 238, Springer-Verlag, Berlin-New York, 1971. Seminar über die lokale Kohomologietheorie von Grothendieck, Universität Regensburg, Wintersemester 1970/1971. · Zbl 0231.13009
[5] Irving Kaplansky, Commutative rings, Allyn and Bacon, Inc., Boston, Mass., 1970. · Zbl 0238.16001
[6] Masayoshi Nagata, Local rings, Interscience Tracts in Pure and Applied Mathematics, No. 13, Interscience Publishers a division of John Wiley & Sons New York-London, 1962. · Zbl 0123.03402
[7] Ferruccio Orecchia, Points in generic position and conductors of curves with ordinary singularities, J. London Math. Soc. (2) 24 (1981), no. 1, 85 – 96. · Zbl 0492.14017
[8] C. Peskine and L. Szpiro, Liaison des variétés algébriques. I, Invent. Math. 26 (1974), 271 – 302 (French). · Zbl 0298.14022
[9] J. G. Semple and L. Roth, Introduction to Algebraic Geometry, Oxford, at the Clarendon Press, 1949. · Zbl 0041.27903
[10] Richard P. Stanley, Hilbert functions of graded algebras, Advances in Math. 28 (1978), no. 1, 57 – 83. · Zbl 0384.13012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.